MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915182
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reported issue: when a nurse loaded a clip to the applier during a surgery, it got broken.Therefore, a new cartridge was opened instead to complete the surgery.No clip fell/remained in the patient.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.The device history review for product hemolok ml clips 6/cart 84/box lot# 73l2100831 investigation did not show issues related to complaint.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one cartridge from one unit of 544230 hemolok ml clips 6/cart 84/box for investigation.The returned sample was visually examined with and without magnification.Slight scrape marks were observed on the returned cartridge.One broken clip was discovered within the returned cartridge.No other defects or anomalies were observed.Visual examination revealed that the broken clip was broken in half at the hinge.Evidence of use in the form of biological material was observed on the returned sample.The clip breaking at the hinge during loading was determined to be the result of insert mismatch at the hinge area of the clip.The root cause is due to inadequate specifications for insert mismatch in the highest stress area of the hinge, which is a design related issue.A capa has been previously opened to further investigate issues related to clip breakages.The device history review for the product hemolok ml clips 6/cart 84/box lot# 73l2100831 investigation did not show issues related to the complaint.The ifu for this product, l02425 rev.02, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." the reported complaint of broken/detached parts - clip - hinge was confirmed based upon the sample received.One broken clip was returned, and it was broken in half at the hinge.The clip breaking at the hinge during loading was determined to be the result of insert mismatch at the hinge area on the pierce leg side of the hinge.The root cause is due to inadequate specifications for insert mismatch in the highest stress area of the hinge, which is a design related issue.A capa has been previously opened to further investigate issues related to clip breakages.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HEMOLOK ML CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16430703
Report Number3003898360-2023-00254
Device Sequence Number2620374
Product Code FZP
UDI-Device Identifier24026704695915
UDI-Public24026704695915
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915182
Device Catalogue Number544230
Device Lot Number73L2100831
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown